# SDR CA031029006

- Difficulty date: October 22, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 17,745 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Part number: 050042355
- Condition: Worn
- Location: Fuel System
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSP, TECH WAS FOCUSED ON STEERING ARM INSTALLATION AND NOTICED THAT RT STEERING ARM WAS CHAFING ON FUEL LINE. SECTION OF FUEL LINE AFFECTED RUNS FROM UNION FITTING NEAR  FUEL SELECTOR TO FUEL STRAINER BOWL LOCATED AT FIREWALL. REASON FOR THE CHAFING CONDITION WAS APPARENTLY DUE TO THE FUEL LINE INSTALLATION HAVING BEEN DISTORTED. THE CONTOUR OF THE LINE WAS ORIGINALLY DESIGNED TO AVOID ANY CONTACT WITH OTHER MOVING PARTS. SOMEHOW THAT CONTOUR HAD BEEN COMPROMISED ALLOWING CONTACT FROM THE MOVING STEERING ARM. THE EXTENT OF WEAR HAD PROGRESSED TO THE POINT OF ABOUT 90 PERCENT THROUGH THE WALL THICKNESS OF THE LINE.  THE LINE WAS REMOVED FROM SERVICE AND REPLACED WITH A NEW PART.
